Alert archive / West Virginia / Flash Flood Warnings in 2022

Flash Flood Warning 3, NWS Charleston, WV

May 6, 20224 counties in West Virginia; Boyd County, Kentucky

NWS Charleston, WV issued this flash flood warning at May 6, 2022, 9:30 AM EDT for 4 counties in West Virginia; Boyd County, Kentucky. It was in force for 6 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2022, 9:30 AM EDT (13:30 UTC)
Expired
May 6, 2022, 3:51 PM EDT
In force
6 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boyd County, KY, Cabell County, WV, Mason County, WV, Putnam County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 59 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 9:30 AM EDTFLASH FLOOD4 S Huntington, WVREPORT OF WATER IN HOUSE ON 8TH STREET.
May 6, 9:35 AM EDTFLASH FLOOD2 Se Huntington, WVROUTE 10 CLOSED DUE TO FLOODING NEAR HUNTINGTON HIGH SCHOOL.
May 6, 9:52 AM EDTFLASH FLOOD2 Ssw Pea Ridge, WVFLASH FLOODING AT DAVIS CREEK ELEMENTARY SCHOOL.
May 6, 10:00 AM EDTFLASH FLOOD1 Sse Huntington, WVMAJOR FLOODING OF SEVERAL HOMES IN ENSLOW PARK NEIGHBORHOOD.
May 6, 10:00 AM EDTFLASH FLOOD3 N Culloden, WV*** 1 FATAL *** MAN WORKING ON TRACTOR SWEPT AWAY BY FLASH FLOOD ALONG KILGORE CREEK RD.
May 6, 10:55 AM EDTFLASH FLOOD2 Ene Barboursville, WVFLASH FLOODING AT INTERSECTION OF RT 60 AND E MALL RD IN BARBOURSVILLE.
May 6, 11:04 AM EDTHEAVY RAIN 3.584 Wnw Milton, WVSTORM TOTAL RAINFALL AT CWOP STATION WV8BRW.
May 6, 11:15 AM EDTFLASH FLOOD2 E Hurricane, WVFLASH FLOODING OCCURRING ON ROUTE 34 NEAR CITY PARK.
May 6, 11:42 AM EDTFLASH FLOOD1 Nne Winfield, WVRT 817 IN WINFIELD HAS HIGH WATER IN MANY SPOTS. SEVERAL NEIGHBORHOODS ALSO HAVE STREET FLOODING AS WELL.
May 6, 1:48 PM EDTFLASH FLOOD1 Sse Huntington, WVSUBMERGED VEHICLE IN THE ENSLOW NEIGHBORHOOD OF HUNTINGTON, WV. PHOTO INCLUDED WITH SOCIAL MEDIA REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

118 
WGUS51 KRLX 061330
FFWRLX
KYC019-WVC011-053-079-099-061730-
/O.NEW.KRLX.FF.W.0003.220506T1330Z-220506T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
930 AM EDT Fri May 6 2022

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Southeastern Boyd County in northeastern Kentucky...
  Cabell County in central West Virginia...
  Southwestern Mason County in western West Virginia...
  Central Putnam County in western West Virginia...
  Northwestern Wayne County in western West Virginia...

* Until 130 PM EDT.

* At 930 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Huntington, Winfield, Beech Fork State Park, Hurricane, 
  Barboursville, Kenova, Milton, Catlettsburg, Eleanor, Ceredo, Ona, 
  Culloden, Teays Valley, Centerville, Burnaugh, Durbin, Bancroft, 
  Pea Ridge, Fraziers Bottom and Lavalette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Report Severe Weather to the National Weather Service by calling 
toll free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3836 8265 3839 8263 3840 8260 3840 8255
      3844 8233 3868 8175 3851 8175 3822 8258

FLASH FLOOD...RADAR INDICATED

$$

CG
3 follow-up statements
177 
WGUS51 KRLX 061532
FFWRLX
KYC019-WVC011-053-079-099-061830-
/O.EXT.KRLX.FF.W.0003.000000T0000Z-220506T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1132 AM EDT Fri May 6 2022

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  Southeastern Boyd County in northeastern Kentucky...
  Cabell County in central West Virginia...
  Southwestern Mason County in western West Virginia...
  Central Putnam County in western West Virginia...
  Northwestern Wayne County in western West Virginia...

* Until 230 PM EDT.

* At 1132 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Huntington, Winfield, Beech Fork State Park, Hurricane, 
  Barboursville, Kenova, Milton, Catlettsburg, Eleanor, Ceredo, Ona, 
  Culloden, Teays Valley, Centerville, Burnaugh, Durbin, Bancroft, 
  Pea Ridge, Fraziers Bottom and Lavalette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Report Severe Weather to the National Weather Service by calling 
toll free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3836 8265 3839 8263 3840 8260 3840 8255
      3844 8233 3868 8175 3851 8175 3822 8258

FLASH FLOOD...RADAR INDICATED

$$

CG
053 
WGUS51 KRLX 061615
FFWRLX
KYC019-WVC011-053-079-099-062000-
/O.EXT.KRLX.FF.W.0003.000000T0000Z-220506T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1215 PM EDT Fri May 6 2022

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  Southeastern Boyd County in northeastern Kentucky...
  Cabell County in central West Virginia...
  Southwestern Mason County in western West Virginia...
  Central Putnam County in western West Virginia...
  Northwestern Wayne County in western West Virginia...

* Until 400 PM EDT.

* At 1215 PM EDT, Thunderstorms are producing heavy rain across the 
  warned area. Between 2 to 3 inches of rain have fallen, with 
  localized higher amounts. Additional rainfall amounts of 1 to 2 
  inches are possible in the warned area. Widespread flash flooding 
  is ongoing with several reports of water rescues. Stay off the 
  roads.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Huntington, Winfield, Beech Fork State Park, Hurricane, 
  Barboursville, Kenova, Milton, Catlettsburg, Eleanor, Ceredo, Ona, 
  Culloden, Teays Valley, Centerville, Burnaugh, Durbin, Bancroft, 
  Pea Ridge, Fraziers Bottom and Lavalette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Report Severe Weather to the National Weather Service by calling 
toll free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3836 8265 3839 8263 3840 8260 3840 8255
      3844 8233 3868 8175 3851 8175 3822 8258

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CG
046 
WGUS71 KRLX 061951
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
351 PM EDT Fri May 6 2022

KYC019-WVC011-053-079-099-062001-
/O.CAN.KRLX.FF.W.0003.000000T0000Z-220506T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boyd KY-Cabell WV-Mason WV-Putnam WV-Wayne WV-
351 PM EDT Fri May 6 2022

...FLASH FLOOD WARNING FOR SOUTHEASTERN BOYD, CABELL, SOUTHWESTERN 
MASON, CENTRAL PUTNAM AND NORTHWESTERN WAYNE COUNTIES HAS BEEN 
REPLACED WITH A FLOOD WARNING...

Flooding is ongoing from previous heavy rainfall. Between 2 and 4 
inches of rain have fallen.

LAT...LON 3836 8265 3839 8263 3840 8260 3840 8255
      3844 8233 3868 8175 3851 8175 3822 8258

$$

RPY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 6, 7:30 AM EDT, 2 hours earlier.

Area forecast discussion, May 6, 7:30 AM EDT, 2 hours before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
730 AM EDT Fri May 6 2022

.SYNOPSIS...
Slow moving system brings unsettled weather overnight through
Saturday night. High pressure yields dry and warm, but not
humid, weather Sunday through most of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 600 AM Friday...

No major changes made to public forecast parameters, just minor
POP tweaks. This update was mainly to tweak Some TAFs to account
for anticipated breaks in the precip.

As of 245 AM Friday...

A few returns on radar have skirted the area so far overnight,
but it's an open question how many of them have actually had
precip reach the ground. Regardless, as the surface low and its
upper-level support pushes closer to the region, rain chances
will increase heading towards sunrise and into the morning
hours. There are some nocturnal t-storms ongoing along the
northern TN border and in SE KY, and these are heading northeast
towards us. If they hold together, some of the lead storms could
arrive into WV around 4am or a bit later (assuming nothing pops
up ahead of them), and they are about to move into our VA
counties. Looking at model soundings, there is definitely some
elevated CAPE above the nocturnal inversion, so this activity
definitely could hold together to reach WV.

SPC did spread the Slight risk area north a bit for the initial
Day 1 forecast, with wind being the greatest risk thanks to
stronger winds aloft. The hail threat can't be ruled out thanks
to wet bulb zero levels around or under 10kft, and turning low-
level hodographs on forecast soundings would point towards a
non-zero tornado threat, as well. A wild card for today and
tonight will be the flood risk, especially over the northeastern
part of the CWA. If convection becomes very widespread and is
dropping very heavy rain, rain totals at least flooding could
become a concern, and perhaps flash flooding as well. However,
as of now a Flood Watch was not issued, as there was quite a bit
of variation in model guidance leading to lower confidence in
potential rain totals.

The most widespread t-storm activity with the greatest potential
for significant rain totals looks likely to be this afternoon
and evening. After this morning activity pushes through, models
were indicating a bit of a break between that and the afternoon
activity. The timing of this break is a bit up in the air, but
generally a 14z-19z (10am-3pm) time frame seemed to be the best
compromise between the available model data. The entire area
won't see a break for the whole window, but rather the break
in rain will shift across the area from southwest to northeast
during that time.

Winds will become S-SW'ly today, and may get a bit gusty at
times, especially over the higher terrain of the southeastern
third of the CWA, but most gusts should stay under 25 mph.
Despite the cloud cover and incoming precip, the warm start to
the day and south to southwesterly winds should allow highs to
rise into the lower and mid-70s in lower elevations, close to
seasonal norms.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 215 AM Friday...

Most models have the main feature, the low causing all the
unsettled weather, positioned directly centered and overhead the
area to start this period off on Saturday morning. This will
continue elevated POPs across the area along with possible
thunderstorms until the low drives off to the east by late
Saturday evening. Chances of rain will continue along the
mountains due to wrap flow, but will fade away by very early
Sunday morning. This low pressure system will also leave behind
cooler than normal temperatures through Sunday which is a relief
from the anomalously high temperatures that were recently
observed the past few days.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 215 AM Friday...

High pressure makes a come back and will build in behind the
the aforementioned low. This will leave the area with average
temperatures and settled weather through most of the extended
period. At the tale end of the period, starting Thursday,
chances of rain arise in response to the same low pressure
system that made its mark on the area which will come back to
affect the area a second time. The low is forecast to spin
fairly stationary over the Atlantic and then will make a another
pass at us from the south by Thursday, possibly promoting
unsettled weather into Friday with showers and thunderstorms.
Long range models are fairly in line with this solution,
therefore accepted central guidance for the remainder of this
period.

&&

.AVIATION /11Z FRIDAY THROUGH TUESDAY/...
As of 715 AM Friday

Conditions have trended down for locations getting rain, with
mainly MVFR conditions in these areas, but locally IFR at
times. These showers and reduced flight conditions will push
northeast through the next few hours, with the heaviest and
steadiest rain now shifting to the northern half of the CWA,
currently (or soon) impacting PKB, CKB, and EKN.

A break is likely to move from SW to NE across the area in the
mid-morning to early afternoon hours, with another, more
widespread round of showers and storms pushing across in the
afternoon and evening. The break was accounted for to a degree
in the TAFs by going from prevailing showers to VCSH for a time,
though the timing may be off for some sites. Went VCSH during
the expected break, as well, in case a few showers fill into the
gaps. In addition to the lower CIGs and vsby with showers and
t-storms this afternoon, models were still going strong on IFR
CIGs and perhaps vsby late this evening and overnight as the low
moves directly over the area.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of showers/storms and associated
ceiling and visibility reductions will vary tonight into Friday.
Timing of CIG/vsby reductions after 00z Saturday could differ
from the TAFs.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EDT 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
HTS CONSISTENCY  H    M    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    M    H    M    M    H    H    M    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    M    H    H    M    H
PKB CONSISTENCY  H    M    H    M    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    M    H    H    M    M    M    H    H

AFTER 12Z SATURDAY...
IFR conditions possible late Friday night into Saturday, and
then in fog/stratus Saturday night into Sunday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...FK/JZ
NEAR TERM...FK
SHORT TERM...JZ
LONG TERM...JZ
AVIATION...FK
Hazardous weather outlook, May 6, 4:22 AM EDT, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
422 AM EDT Fri May 6 2022

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-070830-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
422 AM EDT Fri May 6 2022

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

The entire area is under a severe and excessive rainfall threat
today. Thunderstorms are expected throughout the day. A few storms
may become strong to severe with the primary threats being wind and
hail; however, an isolated tornado cannot be ruled out. Locally heavy
rain may cause water issues, especially near low lying and flood
prone areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, May 6, 8:07 AM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Charleston WV
807 AM EDT Fri May 6 2022

KYZ101>103-105-OHZ087-WVZ005-006-061230-
Boyd KY-Greenup KY-Carter KY-Lawrence KY-Lawrence OH-Wayne WV-
Cabell WV-
807 AM EDT Fri May 6 2022

...A line of thunderstorms will impact portions of Boyd,
southeastern Greenup, Lawrence, Carter, southern Lawrence, Cabell
and northern Wayne Counties through 830 AM EDT...

At 806 AM EDT, Doppler radar was tracking a line of thunderstorms
near Durbin, or 8 miles south of Cannonsburg, moving northeast at 60
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Huntington, Ashland, Ironton, Grayson, Louisa, Coal Grove, Olive
Hill, Wayne, Chesapeake, Proctorville, Blaine, Beech Fork State Park,
Cannonsburg, Grayson Lake State Park, Yatesville Lake State Park,
Barboursville, Kenova, Milton, Catlettsburg and Ceredo.

This includes the following highways...
 Interstate 64 in Kentucky between mile markers 162 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3868 8244 3859 8236 3858 8232 3838 8207
      3831 8221 3819 8228 3796 8281 3800 8294
      3796 8299 3798 8302 3804 8300 3811 8289
      3817 8292 3817 8298 3820 8301 3818 8305
      3827 8317 3819 8323 3822 8330 3823 8329
TIME...MOT...LOC 1206Z 240DEG 53KT 3827 8269

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

19
Special weather statement, May 6, 8:29 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Charleston WV
829 AM EDT Fri May 6 2022

KYZ101>103-105-OHZ087-WVZ005-006-061300-
Boyd KY-Greenup KY-Carter KY-Lawrence KY-Lawrence OH-Wayne WV-
Cabell WV-
829 AM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of Boyd, south central
Greenup, Lawrence, southeastern Carter, southeastern Lawrence, Cabell
and northern Wayne Counties through 900 AM EDT...

At 828 AM EDT, Doppler radar was tracking a cluster of thunderstorms
near Beech Fork State Park, moving northeast at 55 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor water problems could be possible.

Locations impacted include...
Huntington, Ashland, Grayson, Louisa, Coal Grove, Wayne, Chesapeake,
Proctorville, Blaine, Beech Fork State Park, Cannonsburg, Grayson
Lake State Park, Yatesville Lake State Park, Barboursville, Kenova,
Milton, Catlettsburg, Ceredo, Fort Gay and Coalton.

This includes the following highways...
 Interstate 64 in Kentucky between mile markers 171 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3820 8326 3845 8274 3866 8236 3859 8236
      3859 8221 3847 8206 3837 8205 3834 8218
      3823 8226 3795 8281 3800 8294 3797 8298
      3800 8302 3811 8289 3817 8292 3817 8298
      3820 8301 3818 8305 3824 8314 3819 8323
TIME...MOT...LOC 1228Z 237DEG 46KT 3834 8247

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

19
Special weather statement, May 6, 8:59 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
859 AM EDT Fri May 6 2022

KYZ102-103-105-OHZ087-WVZ005>007-013-014-061330-
Boyd KY-Carter KY-Lawrence KY-Lawrence OH-Mason WV-Lincoln WV-
Wayne WV-Cabell WV-Putnam WV-
859 AM EDT Fri May 6 2022

...A cluster of thunderstorms will impact portions of Boyd,
Lawrence, southeastern Carter, southeastern Lawrence, southwestern
Mason, Cabell, southwestern Putnam, northwestern Lincoln and Wayne
Counties through 930 AM EDT...

At 858 AM EDT, Doppler radar was tracking a cluster of thunderstorms
near Beech Fork State Park, moving northeast at 55 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor water problems could be possible.

Locations impacted include...
Huntington, Louisa, Wayne, Hamlin, Chesapeake, Proctorville, Blaine,
Beech Fork State Park, Cannonsburg, Grayson Lake State Park,
Yatesville Lake State Park, Hurricane, Barboursville, Kenova, Milton,
Catlettsburg, Ceredo, Fort Gay, Denton and Burnaugh.

This includes the following highways...
 Interstate 64 in Kentucky between mile markers 182 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3831 8291 3864 8208 3840 8190 3835 8191
      3789 8268 3797 8283 3800 8294 3800 8296
      3796 8299 3797 8302 3800 8302 3804 8300
      3805 8296 3809 8293 3812 8289 3817 8292
      3817 8298 3820 8301 3819 8306 3820 8305
TIME...MOT...LOC 1258Z 237DEG 48KT 3826 8236

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

19
Special weather statement, May 6, 9:18 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service Charleston WV
918 AM EDT Fri May 6 2022

WVZ007-008-014-015-061345-
Jackson WV-Mason WV-Kanawha WV-Putnam WV-
918 AM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of east central Mason,
north central Kanawha, northern Putnam and southeastern Jackson
Counties through 945 AM EDT...

At 918 AM EDT, Doppler radar was tracking a strong thunderstorm over
Winfield, moving northeast at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor water issues could occur.

Locations impacted include...
Winfield, Eleanor, Buffalo, Kenna, Teays Valley, Bancroft, Given,
Fraziers Bottom, Kentuck, Liberty and Fairplain.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 118 and 134.
 Interstate 64 in West Virginia near mile marker 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3845 8194 3861 8206 3879 8170 3860 8153
TIME...MOT...LOC 1318Z 237DEG 33KT 3852 8190

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

19

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:07 AM EDTSpecial Weather StatementRLXCabell, Wayne23 min
May 6, 8:29 AM EDTSpecial Weather StatementRLXCabell31 min
May 6, 8:59 AM EDTSpecial Weather StatementRLXCabell, Wayne31 min
May 6, 9:18 AM EDTSpecial Weather StatementRLXPutnam27 min
May 6, 9:45 AM EDTSpecial Weather StatementRLXPutnam, Roane30 min
May 6, 10:04 AM EDTFlood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 28 more18 hr
May 6, 10:12 AM EDTSpecial Weather StatementRLXKanawha33 min
May 6, 10:15 AM EDTSpecial Weather StatementRLXCalhoun, Roane30 min
May 6, 10:25 AM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Roane35 min
May 6, 10:33 AM EDTFlash Flood WarningRLXJackson, Kanawha, Putnam, Roane5 hr
May 6, 10:51 AM EDTSpecial Weather StatementRLXKanawha24 min
May 6, 10:59 AM EDTSpecial Weather StatementRLXBraxton, Gilmer, Lewis31 min
May 6, 11:05 AM EDTFlash Flood WarningRLXCabell, Kanawha, Lincoln, Putnam, Roane5 hr
May 6, 11:16 AM EDTSpecial Weather StatementRLXClay29 min
May 6, 11:29 AM EDTSpecial Weather StatementRLXUpshur31 min
May 6, 11:45 AM EDTSpecial Weather StatementRLXBraxton, Clay30 min
May 6, 11:52 AM EDTFlash Flood WarningRLXBraxton, Calhoun, Clay, Gilmer, Roane5 hr
May 6, 11:59 AM EDTSpecial Weather StatementRLXRandolph, Upshur31 min
May 6, 12:42 PM EDTFlash Flood WarningRLXBoone, Cabell, Kanawha, Lincoln, Logan, Mingo and 1 more4 hr
May 6, 12:46 PM EDTSpecial Weather StatementRLXFayette29 min
May 6, 2:28 PM EDTFlash Flood WarningRLXCalhoun, Gilmer, Jackson, Mason, Putnam, Roane and 1 more4 hr
May 6, 3:30 PM EDTAreal Flood WarningRLXBarbour, Braxton, Harrison, Lewis, Upshur, Webster6 hr
May 6, 3:51 PM EDTAreal Flood WarningRLXCabell, Mason, Putnam, Wayne12 hr
May 6, 3:53 PM EDTAreal Flood WarningRLXJackson, Kanawha, Putnam, Roane11 hr
May 6, 4:07 PM EDTAreal Flood WarningRLXCabell, Kanawha, Lincoln, Putnam, Roane6 hr
May 6, 4:33 PM EDTAreal Flood WarningRLXBraxton, Calhoun, Clay, Gilmer, Roane12 hr
May 6, 4:37 PM EDTAreal Flood WarningRLXBoone, Cabell, Kanawha, Lincoln, Logan, Mingo and 1 more12 hr
May 6, 4:58 PM EDTAreal Flood WarningRLXBarbour, Braxton, Clay, Fayette, Kanawha, Nicholas and 3 more12 hr
May 6, 6:05 PM EDTAreal Flood WarningRLXCalhoun, Gilmer, Jackson, Mason, Putnam, Roane and 1 more10 hr
May 6, 5:29 PM EDTSpecial Weather StatementRLXMartin31 min

Nearby

Flash Flood Warnings in West Virginia, 2022Flash Flood Warnings in Kentucky, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.